Taking Drugs in an Excessive Quantity or Amount
The topic of drugs taken in an excessive quantity or amount has become part of the national focus in the U.S., especially as the opioid epidemic continues to destroy families and communities. Tens of thousands of people die from drugs taken in an excessive quantity or amount every year, and many are unintentional. Of course, some misuse can be intentional, but the fact that so many aren’t is frightening. Some of the biggest culprits of accidental lethal or toxic amounts are prescription drugs. There tends to be a misconception that prescription drugs are somehow safe. This isn’t always true. They may be safe when used at prescribed doses, but when they’re misused, misused recreationally or misused with other substances, they can be as dangerous or deadly as illegal drugs.
Drugs taken in an excessive quantity or amount is also scary because the amount it takes one person to use a lethal or toxic amount can be vastly different than someone else. For someone who has a question such as “how much Serax would have you have to take to be at a lethal or toxic level?,” there isn’t one definitive answer. Everyone’s body chemistry and individual health are different. People respond to the same drugs taken at the same dosages in completely different ways. For some people, even a prescribed dose may be too much for their body because of sensitivity.
Symptoms of drugs taken in an excessive quantity or amount can vary depending on the type of drug. Often there are changes in vital signs such as breathing, blood pressure, pulse and body temperature. People who have reached lethal or toxic levels on drugs may seem sleepy, confused or unconscious and their skin may feel very cool or hot and dry. Nausea, vomiting, and diarrhea are also symptoms of drug excessive quantity or amount. So, what about misusing Serax in excessive quantity or amount in particular?
Can You Take Excessive Quantities of Serax?
Serax is a benzodiazepine. Most of the drugs’ excessive quantities or amount cases reported to emergency departments around the country involve benzos. However, these situations rarely involve just benzos. Instead, it’s often a combination of a benzo drug and something else, such as alcohol or opioids. A benzodiazepine lethal or toxic amount is possible, but it’s relatively rare. To avoid the risk of Serax being taken in excessive quantities or amount cases, people should follow their doctor’s instructions carefully. It’s important not to take Serax more often than prescribed or to take larger doses. Patients should also discuss any other substances or medications they regularly use with their doctor, before taking Serax. Signs that a Serax is misused in excessive quantities or amount, which are the same with other benzodiazepines, include:
- Respiratory depression;
- Balance impairment;
- Slurred speech;
- Seeming intoxicated; or,
- Extreme drowsiness
For people who reach lethal or toxic levels only on Serax or a benzo, the symptoms can appear mild. Some people may also have symptoms that are the opposite of what you would expect when using benzos. These are called paradoxical reactions. They can include anxiety, hallucinations, delirium, and aggression. Gastrointestinal symptoms are also possible. If someone were to take excessive quantities or amounts on a combination of opioids and Serax or another benzo, symptoms could include:
- Confusion or delirium;
- Frequent vomiting;
- The inability to wake up;
- Nodding off or losing consciousness;
- Respiratory arrest;
- Cold, clammy skin; Or,
- Skin or nails with a bluish tint.
So, can you can take excessive quantities or amounts on Serax? Reaching toxic and lethal levels on Serax alone would be rare, but possible. The more likely scenario would involve taking excessive quantities or amounts on Serax and a combination of opioids or alcohol. The risks of taking excessive quantities or amounts with opioids and benzodiazepine are so significant these drugs now contain black box warnings. Other risk factors for taking excessive quantities or amounts of Serax can include being older or having a chronic condition that leaves a person more sensitive to the effects of a drug.
Serax Toxic or Lethal Treatment
There are different treatment options for taking excessive quantities or amounts of Serax. Some of the treatments can include CPR, giving IV fluids, and if necessary, inserting a breathing tube or ventilator. There are certain drugs like flumazenil which can reverse the effects of CNS depression from benzodiazepines. Regardless, if someone has a suspected overuse from Serax or any other drug, it’s essential to seek emergency care right away. Severe overuse can cause fatal respiratory depression, and toxicity to the heart and lungs, as well as brain damage.
Contact The Recovery Village if you’d like to learn more about treatment options for drug reliance and psychological disease. We offer tailored, individualized treatment plans that increase the likelihood of a successful recovery for people who have a psychological disease to opioids, benzodiazepines, and other substances.
The Recovery Village aims to improve the quality of life for people struggling with substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare providers.